MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C4120, 38CM LATIS GRASPER CART, 10/BX; NWV

APPLIED MEDICAL RESOURCES C4120, 38CM LATIS GRASPER CART, 10/BX; NWV
Model Number C4120
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A final report will be sent once the results have been analyzed.This report is a follow-up to medwatch #5083609.
 
Event or Problem Description
Procedure performed: esophagostomy.Limited information available at this time.The blue atraumatic pads are falling off of the jaws.The pads were retrieved out of the patient.The entire pad detached from the jaws.Did not know how the grasper was being used at the time of the incident.Did not know how the procedure was completed.Product was discarded.Additional information received via email on (b)(6) 2019 from account manager: the case was on (b)(6) 2019.It was an esophagostomy by [doctor].It was used to grasp and the blue pads came off the grasper and one of them could not be found.They did have to use another grasper.Additional information mw5083609 was received via mail on (b)(6) 2019 from the fda: mw5083609.Event date: (b)(6) 2019.C4120 lot number 1340949.Device not available for return.Event description: during a robotic esophagectomy with gastric pull-up case, an applied medical grasper malfunctioned.The two blue fabric pads on the instrument came off into the patient's abdomen.One pad was easily found.The other was either flushed out or remains (non-radiopaque and not visible on x-ray taken).Patient status: fine.Type of intervention: they did have to use another grasper.
 
Event or Problem Description
Procedure performed: esophagostomy.Limited information available at this time.The blue atraumatic pads are falling off of the jaws.The pads were retrieved out of the patient.The entire pad detached from the jaws.Did not know how the grasper was being used at the time of the incident.Did not know how the procedure was completed.Product was discarded.Additional information received via email on (b)(6) 2019 from account manager: the case was on (b)(6) 2019.It was an esophagostomy by [doctor].It was used to grasp and the blue pads came off the grasper and one of them could not be found.They did have to use another grasper.Additional information mw5083609 was received via mail on (b)(6) 2019 from the fda: mw5083609.Event date: (b)(6) 2019.C4120 lot number 1340949.Device not available for return.Event description: during a robotic esophagectomy with gastric pull-up case, an applied medical grasper malfunctioned.The two blue fabric pads on the instrument came off into the pateint's abdomen.One pad was easily found.The other was either flushed out or remains (non-radiopaque and not visible on x-ray taken).Patient status: fine.Type of intervention: they did have to use another grasper.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant¿s experience could not be replicated or confirmed.In the absence of the event unit, it is difficult to determine the exact root cause of the event.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.

Brand Name
C4120, 38CM LATIS GRASPER CART, 10/BX
Common Device Name
NWV
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key8380312
Report Number2027111-2019-00368
Device Sequence Number19555075
Product Code NWV
UDI-Device Identifier00607915116866
UDI-Public(01)00607915116866(17)211113(30)01(10)1340949
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberC4120
Device Catalogue Number101472471
Device Lot Number1340949
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/30/2019
Supplement Date Received by Manufacturer01/30/2019
Initial Report FDA Received Date02/28/2019
Supplement Report FDA Received Date05/01/2019
Patient Sequence Number1